- Probab. Surveys
- Volume 5 (2008), 37-79.
Differential equation approximations for Markov chains
We formulate some simple conditions under which a Markov chain may be approximated by the solution to a differential equation, with quantifiable error probabilities. The role of a choice of coordinate functions for the Markov chain is emphasised. The general theory is illustrated in three examples: the classical stochastic epidemic, a population process model with fast and slow variables, and core-finding algorithms for large random hypergraphs.
Probab. Surveys, Volume 5 (2008), 37-79.
First available in Project Euclid: 23 April 2008
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Darling, R.W.R.; Norris, J.R. Differential equation approximations for Markov chains. Probab. Surveys 5 (2008), 37--79. doi:10.1214/07-PS121. https://projecteuclid.org/euclid.ps/1208958281